Alert archive / Florida / Frost Advisories in 2013
Frost Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this frost advisory at Mar 14, 2013, 3:02 PM EDT for Sumter County, Florida. It took effect at Mar 15, 2013, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2013, 3:02 PM EDT (19:02 UTC)
- In effect from
- Mar 15, 2013, 4:00 AM EDT
- Expired
- Mar 15, 2013, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Mar 14, 9:25 AM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 14, 9:25 AM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
925 AM EDT THU MAR 14 2013
.UPDATE (TODAY - FRIDAY)...
13Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS AN AMPLIFIED UPPER LEVEL
PATTERN ACROSS THE CONUS. NORTHERN STREAM FLOW FORMS A LARGE
LONGWAVE RIDGE ACROSS THE INTER-MOUNTAIN WEST BEFORE CARVING A
LONGWAVE TROUGH DOWNSTREAM OVER THE EASTERN HALF OF THE NATION. THE
FLORIDA PENINSULA RESIDES AT THE BASE OF THIS DEEP TROUGH EMBEDDED
WITHIN A DEEP LAYER NW FLOW PATTERN. 12Z KTBW SOUNDING PROFILE SHOWS
A DRY COLUMN THROUGH A DEEP LAYER ABOVE OUR HEADS WITH A PW VALUE OF
ONLY AROUND 0.20". PROFILE BECOMES MORE MOIST ABOVE 25-30KFT AND
SHOULD ALLOW MORE SOME PASSING CIRRUS TODAY...ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE AREA. OTHER THAN SOME PASSING CIRRUS...THE
FORECAST WILL FEATURE ABUNDANT SUNSHINE AND COOL TEMPERATURES FOR
MID MARCH THROUGH THE AFTERNOON HOURS. AREAS ALONG AND NORTH OF I-4
WILL STRUGGLE INTO THE UPPER 60S...WHILE LOCATIONS FURTHER SOUTH
REACH THE LOWER 70S. THESE READINGS ARE SEVERAL DEGREES BELOW
NORMAL.
AT THE SURFACE...A LARGE RIDGE OF HIGH PRESSURE IS EXPANDING ALONG
THE NORTHERN GULF COAST AND WILL SLOWLY APPROACH AND SETTLE OVER-TOP
THE PENINSULA DURING FRIDAY. SO...A FAIRLY TIGHT GRADIENT STILL IN
PLACE THROUGH MID-AFTERNOON WILL ALLOW FOR SOME GUSTY CONDITIONS AS
THE BOUNDARY LAYER BEGINS TO MIX OUT. HOWEVER THIS EVENING...THE
WEAKENING GRADIENT AND LOSS OF DIURNAL MIXING SHOULD SETTLE THOSE
WINDS DOWN AND EVENTUALLY ALLOW SOME PLACES TO DECOUPLE LATE ACROSS
THE INTERIOR NATURE COAST...AND POSSIBLY DOWN TOWARD HIGHLANDS/DE
SOTO/HARDEE COUNTIES. WHILE EVERYWHERE WILL BE CHILLY FOR MID MARCH
TONIGHT...THESE AREAS THAT DECOUPLE WILL HAVE THE BEST CHANCE AT
SOME PATCHY FROST TOWARD DAWN. WILL WAIT AND SEE THE 12Z GUIDANCE
PACKAGE NUMBERS...BUT A FROST ADVISORY MAY BECOME NECESSARY...
ESPECIALLY FOR PORTIONS OF THE INTERIOR NATURE COAST WHERE THE BEST
COMBINATION OF RIDGE POSITION...DEWPOINT RECOVERY...AND SOIL TYPE
WILL BE FOUND.
AFTER THE CHILLY EARLY MORNING...FRIDAY IS LOOKING TO BE A BEAUTIFUL
DAY WITH PLENTY OF SUNSHINE...LIGHT WINDS...AND TEMPERATURES INTO
THE 70S. ENJOY!
&&
.AVIATION...
VFR CONDITIONS WITH SOME HIGH CIRRUS. GUSTY NORTHERLY WINDS BACK TO
NW AND DIMINISH LATE AFTERNOON.
&&
.MARINE...
SMALL CRAFT ADVISORY CONTINUES THROUGH THIS AFTERNOON FOR ALL AREAS
EXCEPT TAMPA BAY. EXERCISE CAUTION LEVEL WINDS WILL EXIST ACROSS THE
BAY. A WEAKENING GRADIENT AS HIGH PRESSURE SETTLES OVER THE EASTERN
GULF WILL DROP WINDS AND SEAS BELOW HEADLINE CRITERIA BY LATE
TONIGHT...AND THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING
WEEKEND.
&&
.FIRE WEATHER...
THE CURRENT RED FLAG WARNING LOOKS GOOD FOR POLK...PINELLAS...
SARASOTA...AND LEE COUNTIES. THE ENTIRE AREA WILL BE DRY...BUT FOR
NOW...WINDS APPEAR MARGINAL FOR A WARNING ELSEWHERE.
&&
PRELIMINARY POINT TEMPS/POPS...
TPA 67 45 72 53 / 0 0 0 10
FMY 74 44 76 50 / 0 0 0 10
GIF 70 39 74 47 / 0 0 0 10
SRQ 68 44 71 53 / 0 0 0 10
BKV 67 35 74 45 / 0 0 0 10
SPG 68 51 72 59 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT UNTIL 4 PM EDT THIS AFTERNOON FOR
CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR LEE-PINELLAS-POLK-SARASOTA.
FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR CITRUS-
HERNANDO-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE...MROCZKA
AVIATION...RUDEHazardous weather outlook, Mar 14, 4:55 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 455 AM EDT THU MAR 14 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-142100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 455 AM EDT THU MAR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... STRONG GUSTY NORTH WINDS ON THE WATERS TODAY WILL CONTINUE TO PRODUCE ROUGH SURF AND A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. ...WIND AND SEA IMPACT... SMALL CRAFT ADVISORIES PERSIST TODAY OVER THE COASTAL WATERS DUE TO GUSTY NORTH WINDS OF 20 TO 25 KNOTS. SEAS WILL RUN AROUND 7 FEET OVER THE OUTER WATERS AND 3 TO 5 FEET ON THE NEAR SHORE WATERS. ...FIRE WEATHER IMPACT... DRIER AIR OVER WEST CENTRAL AND SOUTHWEST FLORIDA WILL CREATE LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE REGION. RED FLAG WARNINGS ARE IN EFFECT POLK...PINELLAS...SARASOTA... AND LEE COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...FIRE WEATHER IMPACT... LONG DURATION RELATIVE HUMIDITY VALUES WILL CONTINUE FRIDAY AND SATURDAY AFTERNOONS WHICH MAY PRODUCE RED FLAG CONDITIONS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:52 PM EDT | Red Flag Warning | TBW | Pinellas, Polk | 23 hr |
| Mar 14, 3:01 PM EDT | Red Flag Warning | TBW | Pinellas, Polk | 29 hr |
Nearby
Frost Advisories in Florida, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.